Hi everyone! I'll update my signature later but basically my long story made short for now...is that in the beginning of 2010 Effexor began to poop out after 5 years of slowly increasing dosages. I was having intense anxiety and derealization and the only explanation my Dr had was that it was the effexor and it was time to come off. He tapered me from 262.mg over 3 months while adding a small dose of Celexa a bit at a time.
A month after being done Effexor and being on 40mg of Celexa, I had a significant, sudden, awful experience. Massive anxiety, derealization and suicidal awful confused and dark thoughts. Akathesia so bad i could not sit still and had to walk fast, or keep pacing in the house. I cut my dose in half that night and immediately felt relief from the suicidal thoughts and terror. The anxiety and chills, unreality or derealization disconnect, nausea, diarrhea and shakes, lasted for another 7 months with no relief, even while we attempted Ciprolex and eventually Paxil.
I lost 30 pounds during that 7 months and truly thought my life and self as I had known it, were over. I finally began to stabilize and then decided it was time to get off all SSRI's. I was originally given meds to combat post partum depression and by now I figured that was in the past and my Dr agreed, it was time to get off everything.
I am now tapering my paxil very slowly, and am down from 20mg to 10mg. In the meantime i still get these waves of intense anxiety, akathesia, chills, shakes, diarrhea and nausea, and a sense of profound unreality that come over me. these spells last about 2 months, and then fade and I'm left feeling pretty good, with the exception of dulled emotions and no motivation. I figure that might be from the Paxil, while the stronger waves of symptoms are still from coming off effexor too fast 21 months ago.
I haven't had one of these intense waves since July, but since then have had milder versions of them, that are shorter. Considering that I'm 21 months out, maybe it's time the waves are going to get milder and easier to handle now, I'm hopeful for that! I find when I taper my paxil i do have symptoms but they aren't as strong as these other waves I get, and have had since coming off the effexor (even prior to tapering paxil). maybe this will make more sense when I create a signature,lol ...Either way, i feel SO much better now than i did even last year.
I have full faith that I will eventually recover 100% and also finish this paxil taper and get back to my life. This has been a very long and frightening 3 years, and i am so looking forward to being me again! If I could change anything I would say I should have reinstated my original medication when w/d hit, and then come off much slower. However, we had no idea what the issue was, so we tried different meds instead, and that was not the answer. But here's to a new year and a new journey, with healing every step of the way.
Edited by scallywag, 27 June 2016 - 10:46 AM.
fixed paragraph breaks